Ask a doctor

Swelling, Rough Skin, and Eyes Almost Shut After Fraxel Repair

I had 2 Vicodan and 1 Valium prior to Fraxel Repair, as well as numbing cream on my entire face and the top of my neck. My MD also administered a dental block prior to the procedure. It was very painful, almost to the point that I wanted to tell her to stop about halfway through. I had a lot of swelling today (the day after), and my eyes were almost swollen shut. I am not having any weepy skin, but my skin feels like sandpaper and it feels like millions of fine grains of sand are all over. Are these normal? Will they improve?

Doctor Answers (1)

Fraxel re:pair Need Not Be a Painful Experience

+1

Hi Shellee,

Sorry to hear about your painful experience having your Fraxel re:pair treatment. It is not necessary to have pain with this procedure, certainly not to the extent that you describe. On a zero to ten scale (ten being the worst pain, zero no pain) my patient’s average two to three.

To make patients comfortable the treating physician must develop a combination of medication and properly placed nerve blocks along with tumescent infiltration of dilute lidocaine solution. Adequate anesthesia for this treatment is essential as I want to treat my patients as powerfully and completely as indicated.

"Weepy" skin depends on the depth of treatment. It is normal to have redness and swelling after the treatment. You should keep your head elevated above your heart at all times, especially when sleeping. Keep your skin covered with the ointment recommended by your physician. The granular feeling of the skin will resolve to very smooth and soft skin by next week.

Be patient and stay in close contact with your doctor.

Be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...